Mississippi, 2004

Cold in Mississippi, December 25, 2004

December 25, 2004 · NWS MEG · 1 event in 1 county or zone

1 cold/wind chill, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 25, 2:46 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Dec 25, 2:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CST SAT DEC 25 2004

.DISCUSSION...

A VIGOROUS SHORT WAVE WILL MOVE EASTWARD ALONG THE GULF COAST TONIGHT
AND PHASE WITH A TROF IN THE EAST WHICH WILL EXIT THE ATLANTIC COAST
SUNDAY. MEANWHILE A RIDGE WILL BUILD IN THE WEST THEN BROADEN AS IT
SLIDES SLOWLY EASTWARD ACROSS THE CENTRAL STATES MONDAY AND TUESDAY.
BY WEDNESDAY IT WILL FLATTEN OUT. ANOTHER RIDGE WILL BUILD IN THE
WEST AND MOVE TO THE EASTERN STATES BY THURSDAY. AS THIS SYSTEM
REACHES THE EAST COAST FRIDAY A HIGH WILL BUILD OVER FLORIDA AND KEEP
THE RIDGE IN THE EAST THROUGH NEW YEARS WEEKEND AS A TROF DIGS IN THE
WEST.

AT THE SURFACE A LOW PRESSURE AREA WILL MOVE ACROSS THE NORTHERN GULF
OF MEXICO AND CAUSE WINTRY PRECIPITATION ALONG THE GULF COAST AS COLD
HIGH PRESSURE COVERS THE SOUTHEAST. THE LOW WILL MOVE OFF THE
SOUTHEAST COAST SUNDAY AS MORE PRESSURE RIDGES SOUTHWARD ALONG THE
OHIO AND MISSISSIPPI VALLEYS. THIS HIGH WILL COVER THE EASTERN STATES
MONDAY THEN SETTLE OVER THE SOUTHEASTERN STATES AND WEAKEN TUESDAY
AND WEDNESDAY. A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE ROCKYS
WEDNESDAY THEN MOVE ACROSS THE NORTHERN PLAINS THURSDAY. A TRAILING
COLD FRONT WILL APPROACH THE MID SOUTH FRIDAY BUT WEAKEN AND
DISSIPATE BY THE TIME IT REACHES THE REGION SATURDAY. ANOTHER LOW
PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS SUNDAY.

THE RESULT WILL BE DRY WEATHER BUT COLD TONIGHT FOLLOWED BY A WARMING
TREND SUNDAY THROUGH THURSDAY. WINDS WILL BECOME SOUTHERLY TUESDAY
AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE INCREASE IN
MOISTURE FROM THE SOUTHERLY WINDS AHEAD OF THE APPROACHING COLD FRONT
AND LOW PRESSURE AREAS WILL CAUSE CHANCES OF RAIN OVER THE MID SOUTH
FRIDAY AND NEW YEARS WEEKEND.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

JCL
Hazardous weather outlook, Dec 25, 3:30 AM CST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CST SAT DEC 25 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
330 AM CST SAT DEC 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Itawamba

When
December 25, 6:00 PM CST
Where
Itawamba forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
34.280, -88.361 (the zone’s center; the record gives no point)

One man was found dead in a wooded area. The cause of death was hypthermia.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Cold/Wind Chill, Itawamba2004-12-2546MaleOutside/Open AreasDirect

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432166.